View Full Version : Concerta propranolol and lexapro


sabrisuper
01-24-16, 07:45 AM
- sorry for my bad english:D-

hi,i am 18 years old and i study colleage exam .i use concerta but it make high heart rate and anxiety .my doctor gave me lexapro 10 mg but i afraid. cardiolg said "dont afraid " but there are pain my heart. some times slow , some times too disturbing. propranolol can reduce my pulse but it is too much . i fell too
strange. what can i do ? is this combo harmfull? :(

concerta 54 mg
lexapro 10mg
propranolol 20 mg

GoalieMel33
01-26-16, 05:21 PM
You should get in touch with your doctor (or pharmacist) if you're worried about some of the side effects. The chest pain could be serious. They might adjust/lower the dose of your blood pressure medication if it's too high.

If it causes anxiety (or you have underlying anxiety condition), your doctor might want to switch you to another class of stimulant or nonstimulants. Or did he give the Lexapro for that?

I'm pretty sure the combo won't cause you any harm, otherwise I doubt your doctor would prescribe it, then the pharmacist would have to verify the possible interactions. Make sure that your doctor knows about every med (supplement and vitamins too) that you take so they can prescribe accordingly. I also suggest you to get your pulse/blood pressure checked periodically (at the pharmacy or if you have your own machine), that way you can monitorize how that goes and report to your doctor.

I'm also on Concerta with a similar betablocker medication (I have hypertension) called Atenolol. I've never experience bad side effects from the combo and it keeps my pulse and blood pressure in the acceptable range.

Corina86
01-27-16, 02:35 PM
The combo is safe, assuming you don't have any serious heart condition. I assume the cardiologist did an EKG or a sound scan and took your pulse and blood-pressure, right? If he did, he would've picked up on any issues. If he says you're fine, he's most likely right.

The lexapro+ propanolol together might make you dizzy or make your blood pressure too low. I think that, after you see a cardiologist, you should try taking concerta with propanolol first. Both meds act imediately, so you'll know quickly if the combo isn't right. Then try concerta and lexapro (you need to take lexapro for at least 1 month, I think, for it to work), without the beta-blocker. Then try adding the beta-blocker. I'm not a doctor though, so maybe you should speak with the doc about this.

I take concerta and bisoprolol (a different beta-blocker) and it's working fine for me. At night, I sometimes take a benzo for anxiety or insomnia, but I that only happens 2-7 times a month. I tried lexapro in the past and it was a disaster for me- I had way more nasty side-effects than benefits. The bisoprolol is usually enough for my anxiety and my slightly elaveted blood pressure.

sabrisuper
01-27-16, 03:23 PM
The combo is safe, assuming you don't have any serious heart condition. I assume the cardiologist did an EKG or a sound scan and took your pulse and blood-pressure, right? If he did, he would've picked up on any issues. If he says you're fine, he's most likely right.

The lexapro+ propanolol together might make you dizzy or make your blood pressure too low. I think that, after you see a cardiologist, you should try taking concerta with propanolol first. Both meds act imediately, so you'll know quickly if the combo isn't right. Then try concerta and lexapro (you need to take lexapro for at least 1 month, I think, for it to work), without the beta-blocker. Then try adding the beta-blocker. I'm not a doctor though, so maybe you should speak with the doc about this.

I take concerta and bisoprolol (a different beta-blocker) and it's working fine for me. At night, I sometimes take a benzo for anxiety or insomnia, but I that only happens 2-7 times a month. I tried lexapro in the past and it was a disaster for me- I had way more nasty side-effects than benefits. The bisoprolol is usually enough for my anxiety and my slightly elaveted blood pressure.

thanks for answers ,
i had anxiety and my cardiolog said "stress cause tremor " and then my doctor gave lexapro . i used this 3 medicine but i started iching and my heart rate 50-60 ,i was so scared.. then i cut off concerta and iching stop . why icant understand ? i used several 6 mounth but this first allergy. my college exam in 13 march but i cant study, concerta make iching , if i dont take ,i cant understand anything.i fell my heart witout propanalol, if i take my hert is too slow .
i cant go to the doctor because hospital is too far.
i using lexpro 2 week .

SORRY FOR MY BAD ENGLİSH :( :(:(

GoalieMel33
01-31-16, 05:04 AM
50-60 bpm isn't considered a fast heart rate. Normal readings can go up to 100. What is your heart rate on Propanolol? It is supposed to slow your heart, the only thing you don't want is too low of a drop.

I think you might need to switch to a different medication (from the same or a different class) if the side effects aren't tolerable. If you can't go to the hospital, maybe you can go to your pharmacy and tell them you situation, they could call your doctor and see what they can do about your meds.

sabrisuper
01-31-16, 06:14 AM
50-60 bpm isn't considered a fast heart rate. Normal readings can go up to 100. What is your heart rate on Propanolol? It is supposed to slow your heart, the only thing you don't want is too low of a drop.

I think you might need to switch to a different medication (from the same or a different class) if the side effects aren't tolerable. If you can't go to the hospital, maybe you can go to your pharmacy and tell them you situation, they could call your doctor and see what they can do about your meds.

without propanolol my blood pleasure is too high, 150 ,100 avarage .
with propanolol my pulse 50-60 and this make me scare . this too low and i just take half pills .i gues doctor cant understand my problem:(